Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 33, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 15, 2007, 9:49 AM EDT for Clarendon County, Orangeburg County, South Carolina. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2007, 9:49 AM EDT (13:49 UTC)
- Expired
- Apr 15, 2007, 10:15 AM EDT
- In force
- 26 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Clarendon County, SC, Orangeburg County, SC
The radar
The Columbia radar (KCAE), 79 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 9:59 AM EDT | TSTM WND DMG | 1 Nne Santee, SC | 2 TREES DOWNED AT SANTEE NATIONAL GOLF COURSE. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 8:08 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 1.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 151349
SVRCAE
SCC027-075-151415-
/O.NEW.KCAE.SV.W.0033.070415T1349Z-070415T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
949 AM EDT SUN APR 15 2007
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CLARENDON COUNTY IN CENTRAL SOUTH CAROLINA
EASTERN ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 1015 AM EDT
* AT 946 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF BOWMAN...OR
ABOUT 14 MILES SOUTHEAST OF BROOKDALE...AND MOVING EAST AT 40 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE SANTEE...VANCE AND
EUTAWVILLE.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3350 8073 3332 8071 3335 8037 3350 8016
3354 8013 3351 8056 3345 8060
$$
TTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 7:32 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 15, 7:32 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA
732 AM EDT SUN APR 15 2007
.SYNOPSIS...
STRONG LOW PRESSURE IN THE FORECAST AREA EARLY TODAY WILL BE NEAR
THE MIDDLE ATLANTIC COAST MONDAY AND THE NEW ENGLAND COAST
TUESDAY. THE COLD FRONT ASSOCIATED WITH THE LOW WILL MOVE THROUGH
THE FORECAST AREA EARLY TODAY. IT WILL BE WINDY BEHIND THE FRONT.
&&
.NEAR TERM /UNTIL NOON TODAY/...
THE MAIN FORECAST PROBLEM IS THE SEVERE WEATHER THREAT EARLY THIS
MORNING. THE LATEST ANALYSIS SHOWED THE COLD FRONT JUST WEST OF
THE FORECAST AREA. MSAS INDICATED LI/S NEAR -3 AHEAD OF THE FRONT.
SHEAR WAS VERY STRONG. NEXRAD INDICATED H85 WIND NEAR 50 KNOTS.
THE KCAE VAD INDICATED MAINLY UNI-DIRECTIONAL SHEAR EARLY
THIS MORNING. THE WARM FRONT AND ITS ASSOCIATED SHEAR HAD LIFTED
JUST NORTH OF THE FORECAST AREA. THEREFORE...THE MAIN THREAT
APPEARS TO BE STRAIGHT-LINE WIND...BUT SURFACE TO 1 KM HELICITY
INDICATED A TORNADO THREAT AS WELL. THE LATEST SPC ANALYSIS SHOWED
SR HELICITY 400 TO 500 M**2/S**2. STRONG INSTABILITY ALOFT WITH
CROSS TOTALS NEAR 25 AND FAVORABLE WET-BULB ZERO HEIGHTS ALSO
SUPPORT A POSSIBILITY OF DAMAGING HAIL.
&&
.SHORT TERM /NOON TODAY THROUGH 6 AM MONDAY/...
EXPECT THE COLD FRONT WILL HAVE MOVED THROUGH THE FORECAST AREA BY
AFTERNOON WITH H85 COLD ADVECTION DOMINATING. COLD AIR ALOFT
ASSOCIATED WITH THE STRONG TROUGH SUPPORTS KEEPING A SMALL POP
THIS AFTERNOON. THE MAIN PROBLEM THIS AFTERNOON SHOULD BE WIND.
THE MAV MOS SUPPORTS A WIND ADVISORY.
THE PRESSURE GRADIENT SHOULD REMAIN TIGHT TONIGHT BUT WITH DIMINISHED
MIXING BELIEVE WIND SHOULD BE LESS. THE MAV MOS SUPPORTS A LAKE
WIND ADVISORY TONIGHT.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
STRONG LOW PRESSURE WELL NORTHEAST OF THE REGION WITH HIGH
PRESSURE IN THE MISSISSIPPI RIVER VALLEY WILL CONTINUE TO DOMINATE
MONDAY. THE MOS INDICATED A LAKE WIND ADVISORY WILL LIKELY BE
NEEDED AGAIN MONDAY. WIND SHOULD BE LESS MONDAY NIGHT AND TUESDAY
WITH THE RIDGE CLOSE TO THE AREA.
NO CHANGES PLANNED FOR THE PERIOD WEDNESDAY THROUGH SATURDAY. WEAK
LOW PRESSURE SUPPORTS A SMALL POP WEDNESDAY AND THURSDAY.
OTHERWISE...DRY RIDGING SHOULD DOMINATE.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
THE COLD FRONT WILL BE MOVING THROUGH THE AREA 12Z TO 15Z. MOST OF
THE SHOWERS WILL HAVE MOVED EAST OF THE AREA BY 15Z. EXPECT MAINLY
VFR CONDITIONS AFTER 15Z. IT WILL BE WINDY BEHIND THE FRONT...
ESPECIALLY THIS AFTERNOON WHEN BETTER MIXING OCCURS.
WINDY CONDITIONS WILL CONTINUE MONDAY ASSOCIATED WITH DEEP LOW
PRESSURE WELL NORTH OF THE REGION.
.FIRE WEATHER...
DESPITE THE EXPECTED WIND TODAY DO NOT BELIEVE RED FLAG CONDITIONS
WILL BE REACHED BECAUSE OF HIGH FUEL MOISTURE AND RELATIVE
HUMIDITY ABOVE THE CRITERIA.
&&
.HYDROLOGY...
THE GFS...NAM...AND SREF DATA INDICATE TOTAL RAINFALL NEAR 1 INCH.
THREE-HOUR FLASH FLOOD GUIDANCE IS ABOVE 3 INCHES. DO NOT PLAN TO
ISSUE A FLOOD WATCH AT THIS TIME...BUT POSSIBLE TRAINING WITH
PRECIPITABLE WATER NEAR 2 INCHES COULD SUPPORT ISOLATED FLOODING
PROBLEMS IN POOR-DRAINAGE AREAS EARLY THIS MORNING.
&&
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL NOON EDT TODAY FOR SCZ015-016-018-
020>022-025>031-035>038-041.
LAKE WIND ADVISORY FROM 8 PM TO 10 PM EDT THIS EVENING FOR
SCZ015-016-018-020>022-025>031-035>038-041.
WIND ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
SCZ015-016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL NOON EDT TODAY FOR GAZ040-063>065-077.
LAKE WIND ADVISORY FROM 8 PM TO 10 PM EDT THIS EVENING FOR
GAZ040-063>065-077.
WIND ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
GAZ040-063>065-077.
&&
AVIATION...JLHazardous weather outlook, Apr 15, 9:15 AM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 915 AM EDT SUN APR 15 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>028-030-161315- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-AIKEN- 915 AM EDT SUN APR 15 2007 ...LAKE WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM 8 PM TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH DAMAGING WIND AND HAIL COULD OCCUR THIS MORNING. IT WILL BE WINDY TODAY WITH WEST WINDS 30 TO 40 MPH. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE WIND ADVISORY AND LAKE WIND ADVISORY IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LAKE WIND ADVISORY WILL LIKELY BE NEEDED MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ029-031-035>038-041-161315- LEE-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 915 AM EDT SUN APR 15 2007 ...LAKE WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 147 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM 8 PM TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH DAMAGING WIND AND HAIL COULD OCCUR THIS MORNING AND EARLY THIS AFTERNOON. IT WILL BE WINDY TODAY WITH WEST WINDS 30 TO 40 MPH. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE TORNADO WATCH...WIND ADVISORY...AND LAKE WIND ADVISORY THAT ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LAKE WIND ADVISORY WILL LIKELY BE NEEDED MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:13 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, Saluda | 32 min |
| Apr 14, 8:34 PM EDT | Severe Thunderstorm Warning | CAE | Newberry, Saluda | 26 min |
| Apr 14, 9:04 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 26 min |
| Apr 15, 3:21 AM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 39 min |
| Apr 15, 3:32 AM EDT | Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 20 hr |
| Apr 15, 3:53 AM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 52 min |
| Apr 15, 4:30 AM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 45 min |
| Apr 15, 7:49 AM EDT | Tornado Warning | CAE | Bamberg | 26 min |
| Apr 15, 8:10 AM EDT | Tornado Warning | CAE | Bamberg | 35 min |
| Apr 15, 8:16 AM EDT | Tornado Warning | CAE | Sumter | 29 min |
| Apr 15, 8:31 AM EDT | Tornado Warning | CAE | Orangeburg | 29 min |
| Apr 15, 8:42 AM EDT | Tornado Warning | CAE | Lee, Sumter | 33 min |
| Apr 15, 9:08 AM EDT | Tornado Warning | CAE | Orangeburg | 37 min |
| Apr 15, 10:07 AM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 23 min |
| Apr 15, 3:48 PM EDT | Lake Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.